Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 24, 2014, 11:48 AM PDT. It took effect at Jun 25, 2014, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2014, 11:48 AM PDT (18:48 UTC)
- In effect from
- Jun 25, 2014, 2:00 PM PDT
- Expired
- Jun 25, 2014, 8:31 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS85 KLKN 241848 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1148 AM PDT TUE JUN 24 2014 ...GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY OVER PORTIONS OF CENTRAL NEVADA... .A LOW PRESSURE SYSTEM WILL PUSH INTO NEVADA RESULTING IN GUSTY WINDS ON WEDNESDAY. THE GUSTY WINDS COMBINED WITH LOW VALUES OF RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. NVZ454-260600- /O.NEW.KLKN.FW.W.0003.140625T2100Z-140626T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- 1148 AM PDT TUE JUN 24 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SZATANEK
4 follow-up statements
746 WWUS85 KLKN 242107 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT TUE JUN 24 2014 ...GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY OVER PORTIONS OF CENTRAL NEVADA... .A LOW PRESSURE SYSTEM WILL PUSH INTO NEVADA RESULTING IN GUSTY WINDS ON WEDNESDAY. THE GUSTY WINDS COMBINED WITH LOW VALUES OF RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. NVZ454-260600- /O.CON.KLKN.FW.W.0003.140625T2100Z-140626T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- 207 PM PDT TUE JUN 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SZATANEK
700 WWUS85 KLKN 250933 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 AM PDT WED JUN 25 2014 ...GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY OVER PORTIONS OF CENTRAL NEVADA... .A LOW PRESSURE SYSTEM WILL PUSH INTO NEVADA RESULTING IN GUSTY WINDS TODAY. THE GUSTY WINDS COMBINED WITH LOW VALUES OF RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. NVZ454-252300- /O.CON.KLKN.FW.W.0003.140625T2100Z-140626T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- 233 AM PDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
909 WWUS85 KLKN 252100 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT WED JUN 25 2014 ...INCREASED FIRE DANGER ACROSS PORTIONS OF CENTRAL NEVADA... .SOUTHWEST WINDS WILL REMAIN STRONG AND GUSTY WELL INTO THE EVENING HOURS AS A PACIFIC STORM SYSTEM APPROACHES NEVADA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL ALLOW FOR FIRE GROWTH SHOULD AN IGNITION OCCUR. NVZ454-260600- /O.CON.KLKN.FW.W.0003.000000T0000Z-140626T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- 200 PM PDT WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CONDITIONS WILL BE CONDUCIVE TO RAPID FIRE GROWTH SHOULD AN IGNITION OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TURNER
016 WWUS85 KLKN 260331 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 831 PM PDT WED JUN 25 2014 ...RED FLAG WARNING FOR FIRE WEATHER ZONE 454 IS CANCELLED... NVZ454-260445- /O.CAN.KLKN.FW.W.0003.000000T0000Z-140626T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- 831 PM PDT WED JUN 25 2014 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 454... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. WINDS ARE BORDERLINE AT BEST AND RELATIVE HUMIDITIES ARE RISING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 24, 2:47 AM PDT, 9 hours 1 minute earlier.
Area forecast discussion, Jun 24, 2:47 AM PDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 247 AM PDT TUE JUN 24 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING AN INCREASING THREAT OF THUNDERSTORMS ACROSS NORTHERN NEVADA TODAY THROUGH WEDNESDAY AND SPREADING ACROSS MUCH OF THE AREA ON THURSDAY. TEMPERATURES WILL COOL TO BELOW NORMAL ON THURSDAY AND THEN A WARMER AND DRY WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY. SATELLITE SHOWING A WEAK SHORTWAVE APPROACHING FROM CALIFORNIA WITH A FEW HIGH LEVEL CLOUDS WITH ANOTHER SHORTWAVE APPROACHING THE CALIFORNIA COAST. MODELS HAVE BACKED OFF A BIT ON THE INSTABILITY...HOWEVER LI'S STILL EXPECTED AROUND -1 TO -2 ACROSS NORTHEAST PORTIONS OF ELKO COUNTY WITH A COUPLE OF DRY THUNDERSTORMS POSSIBLE WITH PWATS NEAR A HALF INCH. THESE STORMS COULD PRODUCE GUSTY OUTFLOW WINDS UP TO 40 TO 45 MPH WITH INVERTED V SOUNDINGS AND VERY DRY LOW LEVEL AIRMASS. WINDS WILL BE A BIT GUSTY BUT BELOW 30 MPH IN MOST AREAS. WEDNESDAY IT WILL MOISTEN UP A BIT WITH SOME INSTABILITY ACROSS NORTHERN NEVADA MAINLY IN HUMBOLDT COUNTY WITH LI'S AROUND -1 AND PWATS AROUND .75". SO EXPECT HYBRID STORMS WITH WET THUNDERSTORMS IN WESTERN PARTS OF HUMBOLDT COUNTY AND DRY STORMS TO THE EAST. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON AND EVENING AS THE PRESSURE GRADIENT TIGHTENS AS A COLD FRONT MOVES ACROSS NORTHERN NEVADA WITH GUSTS NEAR 30 TO 35 MPH IN HUMBOLDT AND LANDER COUNTIES HOWEVER DO NOT EXPECT ENOUGH COVERAGE TO WARRANT A RED FLAG WARNING AND HUMBOLDT COUNTY SHOULD HAVE RH'S ABOVE 15 PERCENT. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. A LATE SEASON UPPER TROUGH WILL MOVE ACROSS NORTHERN AND CENTRAL NV ON THURSDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT, WITH THE ECMWF STILL A LITTLE DEEPER AND A LITTLE MORE MOIST THAN THE GFS/GEM MODELS. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NRN NV AND ISOLATED SHOWERS AND THUNDERSTORMS TO CENTRAL NV. HIGH TEMPS ON THURSDAY WILL BE 10-15 DEGREES COOLER ACROSS THE NORTH WITH HIGHS MOSTLY IN THE 70S. CENTRAL NV WILL SEE LESS COOLING, ONLY ON THE ORDER OF 5 TO 10 DEGREES. DRY WESTERLY FLOW WILL THAN PREVAIL FRIDAY THROUGH MONDAY AS UPPER RIDGE BUILDS NORTHWARD WITH HIGHS CLIMBING INTO THE MID 80S TO THE MID 90S SUNDAY AND MONDAY. .AVIATION...VFR CONDITIONS NEXT 24 HOURS. SOUTHWEST WINDS OF 10 TO 20 MPH THIS AFTERNOON. && .FIRE WEATHER...TODAY ISOLATED DRY THUNDERSTORMS ACROSS NORTHERN SECTIONS OF FIRE ZONES 469 AND 470 WITH SOME GUSTY DOWNBURST WINDS EXPECTED NEAR THESE STORMS. WEDNESDAY A MIX OF WET AND DRY THUNDERSTORMS WITH THE WETTER STORMS EXPECTED ACROSS FIRE ZONE 467 AND DRY STORMS IN PARTS OF 468 AND 469. THURSDAY SHOWERS AND THUNDERSTORMS A GOOD BET ACROSS MUCH OF THE AREA...ADDITIONALLY CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WITH GUSTY WINDS AND LOW RH'S ACROSS FIRE ZONES 455 AND 457. STAY TUNED FOR UPDATES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/91/91/90
Nearby
Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.